Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Blacksburg, VA

May 27, 2011Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this special weather statement at May 27, 2011, 1:21 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 1:21 PM EDT (17:21 UTC)
Expired
May 27, 2011, 2:15 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WWUS81 KRNK 271721
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT FRI MAY 27 2011

VAZ045-058-059-271815-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
121 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE AND HALIFAX
COUNTIES...

AT 119 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROXBORO...
MOVING NORTH AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 

THIS STORM WILL BE NEAR ALTON AROUND 145 PM...TURBEVILLE AROUND 150
PM...CLUSTER SPRINGS AROUND 155 PM...HITESBURG AROUND 200 PM...SOUTH
BOSTON AROUND 210 PM AND HALIFAX AROUND 215 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3689 7848 3670 7864 3668 7862 3663 7855
      3663 7858 3669 7865 3669 7867 3665 7870
      3661 7870 3654 7873 3654 7912 3713 7904
      3700 7846

$$

KK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 27, 11:54 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 27, 11:54 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 AM EDT FRI MAY 27 2011

.SYNOPSIS...
AN UPPER LEVEL LOW THAT WILL WEAKEN AS IT APPROACHES THE EASTERN GREAT
LAKES WILL PRODUCE MORE SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AND TONIGHT.

AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE AREA SATURDAY
INTO THE MIDDLE OF NEXT WEEK...REDUCING THE THREAT OF RAIN...BUT
BRINGING A STRETCH OF VERY WARM AND HUMID WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN UPPER TROUGH WILL TRACK EASTWARD ACROSS THE REGION THIS AFTERNOON
INTO TONIGHT. SEVERAL MID LEVEL SHORTWAVES WERE NOTED ON SATELLITE
IMAGES. ONE LOCATED ACROSS SC/GA TRIGGERING SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA ALREADY. ANOTHER
SHORTWAVE IN TN RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS
WESTERN PORTIONS OF CWA. THUNDERSTORMS WITH HEAVY RAINS OR
TRAINING OF STORMS CAN CREATE FLASH FLOODING.

.PREVIOUS DISCUSSION...
ISSUED A QUICK UPDATE TO INCREASE POPS FOR THIS MORNING INTO THIS
AFTERNOON PER LATEST RADAR AND MODEL TRENDS. SPC HAS EXPANDED THE
DAY1 SLIGHT RISK SOUTH INTO EASTERN PORTIONS OF CWA. CURRENT FLASH
FLOOD WATCH LOOKS GOOD WITH RECENT RAINS...LOW FFG AND SATURATED
GROUND. WILL REVIEW 12Z RUNS FOR ADDITIONAL CHANGES THIS
AFTERNOON.

.PREVIOUS DISCUSSION...
RADAR SHOWED JUST SCATTERED IN THE WESTERN COUNTY WARNING AREA
AFTER NUMEROUS SHOWERS AND THUNDERSTORMS COVERED THE FORECAST AREA
WEST OF THE BLUE RIDGE THURSDAY AFTERNOON AND EVENING.

WATER VAPOR LOOP SHOWED THE UPPER LOW OVER THE OHIO VALLEY WAS
BEGINNING TO BE SHEARED APART BUT MAIN TROF AXIS WAS STILL OVER
THE TENNESSEE VALLEY WITH A FAIRLY WELL DEFINED SHORT WAVE IN
CENTRAL KENTUCKY. EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS AFTERNOON ALONG THE SAME AXIS AS ON THURSDAY. AREAS THAT GET
SUNSHINE THIS MORNING MAY BE ABLE TO REALIZE CAPES AROUND 1200
J/KG BUT WINDS THROUGH THE MID LEVELS OF THE ATMOSPHERE WILL NOT
BE AS STRONG AS ON THURSDAY AND WITHOUT THE AIDE OF AN UPPER JET
STREAK THE THREAT OF SEVERE THUNDERSTORMS TODAY IS LOWER.
DIFFERENT SOLUTIONS IN BUFKIT SHOWED A CAP AT LYH AND DAN WHICH
MAY BE INDICATING TIMING OF THE STORMS MOVING EAST IS
QUESTIONABLE. FOR NOW WILL GO WITH MORE STORMS IN THE EAST AFTER
18Z/2PM TO 21Z/5PM.

AREAL COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL
DIMINISH AFTER 03Z/9PM BUT IT MAY TAKE UNTIL LATE TONIGHT TO
COMPLETELY CLEAR OUT THE PRECIPITATION.

THE BAND OF SHOWERS AND THUNDERSTORMS FROM THURSDAY PRODUCED 1.5
TO 3 INCHES OF RAIN WITH LOCALLY HIGH AMOUNTS FROM SOUTHERN
PULASKI COUNTY TO WESTERN WILKES COUNTY AND FROM EASTERN
GREENBRIER COUNTY INTO NORTHWEST BATH COUNTY. NEW 3 HOUR FLASH
FLOOD GUIDANCE THROUGH THE NEW RIVER BASIN AND THE GREENBRIER
RIVER BASIN IS LESS THAN ONE INCH. SO WITH THE ADDITIONAL STORMS
EXPECTED TODAY WILL BE ISSUING A FLASH FLOOD WATCH MOST OF THE
COUNTIES WEST OF THE BLUE RIDGE.

WILL BE STARTING WITH MORE CLOUDS TODAY AND STARTING WITH
TEMPERATURES IN THE MID 50S TO MID 60S. PLUS 850 MB TEMPERATURES
ARE SLIGHTLY LOWER TODAY SO MAXIMUM TEMPERATURES WILL BE COOLER
THAN THURSDAY. TOOK A BLEND OF MAV/MET GUIDANCE FOR HIGHS. ALSO
USED A BLEND OF GUIDANCE FOR LOWS TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
A STRONG UPPER RIDGE WILL BUILD THROUGH THE MISSISSIPPI RIVER
VALLEY AND EVENTUALLY CUTOFF AND UPPER HIGH JUST TO OUR WEST...ON
THE KY/TN BORDER. THE ORIENTATION OF THIS UPPER RIDGE IS ONE THAT
STILL ALLOWS FOR SURFACE CONVERGENCE ALONG THE APPALACHIAN
MOUNTAINS THANKS TO RESULTING SOUTHEASTERLY SURFACE WINDS. FOR THIS
REASON...CONTINUED THE 15-25% POPS THROUGH THE WEEKEND...WITH THE
BEST CHC ALONG NW NC HIGHLANDS AND EXTREME SW VA. PER THE
ECMWF...AS THE UPPER RIDGE STRENGTHENS TO 595DM BY 0Z
TUESDAY...THIS SE SURFACE FLOW WILL BE ERASED AND THE OPPORTUNITY
FOR ELEVATED CONVECTION ALONG THE RIDGES WILL BE REDUCED...AS
MID LEVELS TEMPS WARM. CONSIDERING A SATURATED GROUND...SOME OF
THESE ISOLATED CELLS COULD BE VERY SLOW MOVERS AND PRODUCE
AMOUNTS OF RAIN SUCH THAT WATER PROBLEMS MAY ARISE. MONDAY WILL
EASILY BE THE WARMEST DAY WITH H85 TEMPS NEAR +20C.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER RIDGE
OVER THE AREA EARLY IN THE LONG TERM PERIOD...BEFORE AN UPPER LEVEL
SHORTWAVE MOVING ALONG THE U.S./CANADA BORDER FLATTENS THE RIDGE
WEDNESDAY INTO THURSDAY.

THE BIG WEATHER STORY EARLY IN THE WORK WEEK WILL BE THE NEAR RECORD
TEMPERATURES...AS GEFS ENSEMBLES SHOW 850MB TEMPS 2-3 STANDARD
DEVIATIONS ABOVE NORMAL. AS A RESULT...WENT A COUPLE OF DEGREES
ABOVE FORECAST GUIDANCE. WHILE MOST AREAS WILL REMAIN DRY...KEPT
A SMALL CHANCE FOR MOUNTAIN THUNDERSTORMS TUESDAY/WEDNESDAY WITH
INSTABILITY...WEAK LIFT GENERATED BY THE INFLUENCE OF TERRAIN...AND
THETA-E AXIS IN PLACE.

LOW LEVEL NORTHEAST/EASTERLY FLOW ARRIVES WEDNESDAY NIGHT AND
THURSDAY BRINGING COOLER AND MAINLY DRIER AIR...BUT WEAK UPSLOPE
FLOW MAY GENERATED WIDELY SCATTERED MOUNTAIN SHOWERS/STORMS.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. MVFR
WITH LOCAL IFR CONDITIONS POSSIBLE IN CLOUDS AND CONVECTION.
WEAKENING UPPER LEVEL TROUGH WILL SLOWLY MOVE EAST ACROSS THE AREA
THIS PERIOD.

MODELS ARE BRINGING IN SOME MVFR TO POSSIBLY IFR CEILINGS AND FOG
BEHIND THE STORMS FOR LATE TONIGHT INTO SATURDAY MORNING.
CONDITIONS MAY REMAIN POOR THROUGH SATURDAY NIGHT. THEN AS HIGH
PRESSURE BUILDS INTO THE AREA SUNDAY CONDITIONS WILL RETURN TO
VFR.

RELATIVELY STAGNANT AIR MASS WILL THEN LINGER OVER THE TERMINAL
FORECAST AREA SUNDAY INTO TUESDAY AS AN UPPER RIDGE OF HIGH
PRESSURE BUILDS OVER THE AREA. TYPICALLY...THIS RESULTS IN
BUILDING HEAT AND HUMIDITY...CHARACTERIZED BY AT LEAST LATE NIGHT
TO MID MORNING MVFR TO IFR FLIGHT RESTRICTIONS DUE TO FOG...GIVING
WAY TO VFR WEATHER BY LATE MORNING/EARLY AFTERNOON AS ATMOSPHERE
BECOMES HEATED AND BETTER MIXED. HOWEVER...THE THREAT OF ISOLATED
FLIGHT RESTRICTIONS BACK INTO THE MVFR RANGE IN THE VICINITY OF
AFTERNOON/EVENING SHOWERS/THUNDERSTORMS CAN NOT BE RULED OUT
ENTIRELY...ESPECIALLY ALONG/NEAR SOME OF THE HIGHER RIDGES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ010>020.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ001>003-018-019.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...KM
LONG TERM...PH
AVIATION...AMS/KK
Hazardous weather outlook, May 27, 9:13 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 AM EDT FRI MAY 27 2011

VAZ007-009-281315-
TAZEWELL-SMYTH-
913 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ010>020-WVZ042>045-281315-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
913 AM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ022>024-032>035-043>047-058-059-281315-
STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
913 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE MID TO
LATE AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 27, 10:43 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1043 AM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             3 NW MOUNTAIN GROVE     38.13N 79.92W
05/26/2011  E1.00 INCH       BATH               VA   PUBLIC

            RANGED FROM DIME TO QUARTER SIZE

&&

PC
Local storm report, May 27, 11:07 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 AM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HAIL             2 SW LAMBSBURG          36.57N 80.79W
05/26/2011  E1.00 INCH       CARROLL            VA   PUBLIC

            HAIL FELL ON HOLLY GROVE ROAD.

&&

HYSELL
Local storm report, May 27, 11:12 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             BLOWING ROCK            36.13N 81.67W
05/26/2011  E1.75 INCH       WATAUGA            NC   PUBLIC

&&

PC
Local storm report, May 27, 12:01 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1201 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND DMG     5 SE YADKINVILLE        36.08N 80.61W
05/26/2011                   YADKIN             NC   BROADCAST MEDIA

            ROOF BLOWN OFF STRUCTURE ON BRAWLEY ROAD...ADDITIONAL
            STRUCTURAL DAMAGE ON WYO ROAD.

&&

HYSELL
Local storm report, May 27, 12:22 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     2 ESE MAPLE SPGS        36.17N 81.35W
05/26/2011                   WILKES             NC   DEPT OF HIGHWAYS

            TREE DOWN ON BOONE TRAIL NEAR HIGHWAY 421

0935 PM     TSTM WND DMG     5 WNW WILKESBORO        36.16N 81.26W
05/26/2011                   WILKES             NC   DEPT OF HIGHWAYS

            TWO TREES DOWN ON CONGO ROAD IN MILLERS CREEK AREA

0938 PM     TSTM WND DMG     5 SE WILBAR             36.22N 81.26W
05/26/2011                   WILKES             NC   DEPT OF HIGHWAYS

            TREE DOWN ON CHARITY CHURCH ROAD NEAR SHINGLE GAP ROAD.

0945 PM     TSTM WND DMG     3 SSW NORTH WILKESBORO  36.13N 81.16W
05/26/2011                   WILKES             NC   DEPT OF HIGHWAYS

            TREE DOWN ON HIGHWAY 16/18 NEAR U.S. 421

0946 PM     TSTM WND DMG     5 WNW NORTH WILKESBORO  36.20N 81.22W
05/26/2011                   WILKES             NC   DEPT OF HIGHWAYS

            TREE DOWN ON GRANDVIEW DRIVE IN MILLERS CREEK AREA

0955 PM     TSTM WND DMG     2 WNW DEEP GAP          36.24N 81.55W
05/26/2011                   WATAUGA            NC   DEPT OF HIGHWAYS

            TREE DOWN ON ELLEDGE MILL ROAD

&&

SK
Special weather statement, May 27, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT FRI MAY 27 2011

VAZ045-058-059-271815-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
121 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE AND HALIFAX
COUNTIES...

AT 119 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROXBORO...
MOVING NORTH AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ALTON AROUND 145 PM...TURBEVILLE AROUND 150
PM...CLUSTER SPRINGS AROUND 155 PM...HITESBURG AROUND 200 PM...SOUTH
BOSTON AROUND 210 PM AND HALIFAX AROUND 215 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3689 7848 3670 7864 3668 7862 3663 7855
      3663 7858 3669 7865 3669 7867 3665 7870
      3661 7870 3654 7873 3654 7912 3713 7904
      3700 7846

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:03 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe, City of Galax42 min
May 26, 8:12 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Pulaski, Wythe48 min
May 26, 8:15 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Pulaski44 min
May 26, 8:16 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax59 min
May 26, 8:43 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford62 min
May 26, 8:57 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, Montgomery, Roanoke, City of Covington and 2 more63 min
May 26, 9:04 PM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Pulaski, Wythe, City of Galax4 hr
May 26, 9:15 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax60 min
May 26, 9:38 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick67 min
May 26, 10:17 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 2 more58 min
May 26, 10:25 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, City of Covington48 min
May 26, 10:36 PM EDTFlash Flood WarningRNKAlleghany, Bath, Botetourt, Craig, Floyd, Giles and 5 more6 hr
May 26, 10:52 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick53 min
May 26, 10:58 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Henry, Patrick62 min
May 27, 12:09 AM EDTSpecial Weather StatementRNKBedford, Botetourt, Franklin, City of Martinsville, City of Roanoke, City of Salem36 min
May 27, 12:13 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 2 more47 min
May 27, 12:40 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Bedford, Botetourt, Roanoke, Rockbridge50 min
May 27, 1:13 AM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington17 min
May 27, 6:08 AM EDTFlash Flood WatchRNKAlleghany, Bath, Bland, Carroll, Craig, Floyd and 8 more16 hr
May 27, 2:18 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Danville, City of Martinsville57 min
May 27, 2:54 PM EDTAreal Flood AdvisoryRNKCity of Danville3 hr
May 27, 3:15 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, Charlotte, Halifax, Pittsylvania and 1 more60 min
May 27, 3:52 PM EDTAreal Flood AdvisoryRNKCity of Lynchburg3 hr
May 26, 9:17 PM EDTSevere Thunderstorm WarningRNKWilkes48 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.